MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BALLOON CATHETER

AOMORI OLYMPUS CO., LTD. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to provide information reported by the customer and investigation findings.The device was manufactured in march 2022 physical evaluation of the suspect device: the tube was severed approximately 1035mm from the distal end.No parts at the proximal side such as the air feeding port were not returned.The balloon was inflated when it arrived.The fixed area in the rear end of the balloon was displaced to the distal side.A hole for inflating and deflating the balloon was exposed.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: do not use the balloon catheter to retrieve a calculus that is larger than the fistula or lumen size.Doing so could cause patient injury such as bleeding or mucous membrane damage.It could also burst the balloon or cause the balloon to become stuck in the fistula or lumen, resulting in the distal end of the instrument breaking off and remaining inside the fistula or lumen.The volume of the air in the balloon should not exceed the parameters specified in the tables in chapter 8, ¿specifications¿.Otherwise, the balloon may burst or may not deflate properly.When the balloon does not deflate, do not operate the balloon catheter with excessive force.Otherwise, the distal end of the instrument may break off and could remain inside the patient.Do not operate the instrument abruptly or with excessive force when retrieving a foreign object.Otherwise, patient injury such as bleeding, mucous membrane damage, or edema may occur.If the balloon cannot be deflated, withdraw it using an appropriate method determined by the specialist.If an excessive force is applied on the balloon catheter when the balloon cannot be deflated, patient injury such as bleeding, mucous membrane damage, or edema may occur.It could also cause the balloon to burst or the distal end of the instrument to break off, which could remain inside the patient.Conclusion: the definitive cause of the reported events could not be established.Based on investigation findings, a likely mechanism causing the reported event might be the following: 1) a force beyond the strength resistance was applied to the balloon when retrieving foreign materials.2) the fixed area at the rear end of the balloon broke, and it was displaced to the distal end.3) a hole for inflating and deflating the balloon exposed.4) the balloon could not deflate.
 
Event or Problem Description
The customer reports during an unspecified procedure using a disposable balloon catheter, after inflation during the procedure, the balloon could not be deflated and it could not be removed.The balloon was cut from the base of the handle of the treatment instrument, replaced with a scope, and removed.Completed the procedure with the actual product with no patient impact.
 
Additional Manufacturer Narrative
This supplemental report includes information added to g2.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15328786
Report Number9614641-2022-00238
Device Sequence Number12047340
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5-2C
Device Lot Number23K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian